Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 102, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Aug 7, 2000, 6:15 PM CDT for Washington County, Kansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2000, 6:15 PM CDT (23:15 UTC)
- Expired
- Aug 7, 2000, 6:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
County Washington County, KS
The radar
The Topeka radar (KTWX), 114 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1219 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1605 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KTOP 072314 SVRTOP KSC201-072345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TOPEKA KS 615 PM CDT MON AUG 7 2000 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WASHINGTON COUNTY IN NORTH CENTRAL KANSAS * UNTIL 645 PM CDT * AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR HADDAM...OR ABOUT 30 MILES NORTHEAST OF CONCORDIA...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS AFFECTED... HOLLENBURG LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER INSIDE A BUILDING. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 4:00 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 7, 4:00 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 400 PM CDT MON AUG 7 2000 SEVERE ACTIVITY FIRST CONCERN...THEN CHANCES FOR PRECIP LATER TONIGHT AGAIN...AND TUESDAY NIGHT. SURFACE BOUNDARY AND EVIDENTLY SOME HELP FROM EARLIER MORNING CONVECTIVE INDUCED VORT OVER WESTERN KS...ALL COMING TOGETHER TO FORCE SEVERE WEATHER OVER NORTHEAST AND EAST CENTRAL CWA. AFTER THE EVENING HOURS...MODELS SHOWING SOME VERTICAL MOTION AGAIN OVER EASTERN PORTIONS OF CWA AS SHORTWAVE OVER THE CENTRAL ROCKIES DIVES INTO MID LEVEL TROUGH POSITION. WILL LINGER SOME POPS INTO THE EARLY MORNING HOURS TUESDAY. THINK MUCH OF THE DAY TUESDAY WILL BE QUITE ...ONLY TEMPERATURES CONCERNED. EXPECT SURFACE BOUNDARY OVER THE NORTHERN COUNTIES TO PUSH NORTH BUT THAT ALL WILL DEPEND ON STRENGTH OF OVERNIGHT CONVECTION. WILL GO WITH HIGHS AROUND 100 IN THE CENTRAL AND 95 TO 100 OVER THE EAST. TUESDAY NIGHT AND WEDNESDAY...AVN SHOWS ANOTHER SHORTWAVE DIVING SOUTH IN NORTHWEST FLOW...BETTER LIFT FURTHER NORTH...BUT FOR NOW WILL KEEP 20 TO 30 POPS OVER CWA TUESDAY NIGHT AND EARLY WEDNESDAY. TEMPERATURE AGAIN REBOUNDING BY THE AFTERNOON INTO THE 95 TO 100 DEGREE} RANGE. .TOP...NONE FRANTZ
In the hours before
Local storm report, Aug 7, 4:56 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
456 PM CDT MON AUG 07 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0454 PM GREEN KS 1.75 INCH HAIL
08/07/00 CLAYLocal storm report, Aug 7, 5:06 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
506 PM CDT MON AUG 07 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0458 PM GREEN KS 1.75 INCH HAIL
08/07/00 CLAY
0458 PM GREEN KS 60 MPH TSTM GUST
08/07/00 CLAY
0458 PM 2 S NARKA KS 1 INCH HAIL
08/07/00 REPUBLICLocal storm report, Aug 7, 5:12 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
512 PM CDT MON AUG 07 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM GREEN KS 1.75 INCH HAIL
08/07/00 CLAY HAIL BROKE SHERIFFS
WINDSHIELDLocal storm report, Aug 7, 5:46 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
546 PM CDT MON AUG 07 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM 4 NW RANDOLPH KS .88 INCH HAIL
08/07/00 RILEY
0540 PM 3 N LINN KS 1.75 INCH HAIL
08/07/00 WASHINGTONLocal storm report, Aug 7, 5:50 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
550 PM CDT MON AUG 07 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM WHITING KS .88 INCH HAIL
08/07/00 JACKSON MINOR CROP DAMAGE TO
CORN FIELDSLocal storm report, Aug 7, 6:15 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
615 PM CDT MON AUG 07 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0453 PM 5 E MUNDEN KS WIND DAMAGE
08/07/00 REPUBLIC ROOF BLOWN OFF SHED TO
ROAD, CLOSING ROAD.
POWER LINES DOWN. END
PIECE OFF CATTLE FEEDER
ANCHORED IN CONCRETE
BLOWN OFF.The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:40 PM CDT | Severe Thunderstorm Warning | TOP | Franklin | 35 min |
| Aug 7, 12:44 PM CDT | Severe Thunderstorm Warning | TOP | Lyon | 31 min |
| Aug 7, 1:15 PM CDT | Severe Thunderstorm Warning | TOP | Lyon | 45 min |
| Aug 7, 2:40 PM CDT | Severe Thunderstorm Warning | TOP | Wabaunsee | 50 min |
| Aug 7, 3:09 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie | 36 min |
| Aug 7, 3:14 PM CDT | Severe Thunderstorm Warning | TOP | Shawnee | 46 min |
| Aug 7, 3:46 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie | 29 min |
| Aug 7, 3:54 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson | 36 min |
| Aug 7, 4:36 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Riley | 39 min |
| Aug 7, 4:43 PM CDT | Severe Thunderstorm Warning | TOP | Brown | 32 min |
| Aug 7, 4:48 PM CDT | Severe Thunderstorm Warning | TOP | Republic | 27 min |
| Aug 7, 5:00 PM CDT | Tornado Warning | TOP | Clay, Riley | 45 min |
| Aug 7, 5:25 PM CDT | Severe Thunderstorm Warning | TOP | Washington | 35 min |
| Aug 7, 5:58 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Osage | 47 min |
| Aug 7, 6:46 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Shawnee | 29 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.